Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Packaging error prompts call to check insulin cartridges

  • Comment

Diabetes patients using Hypurin Porcine Isophane insulin cartridges have been urged to check their medication is correct by the Medicines and Healthcare products Regulatory Agency (MHRA) after a packaging error came to light.

The call comes after it was found a production line for the short-acting Hypurin Porcine Neutral Insulin 100IU/ml also had a carton of the immediate-acting Hypurin Porcine Isophane Insulin 100 IU/ml.

The result of taking the wrong medication could result in a patient experiencing insulin wearing off sooner than expected.

One carton of the faster-acting insulin was intercepted by a pharmacist before it reached the patient.

Wockhardt UK Ltd, the manufacturer of the drug, said it was unlikely any more cartons had made their way onto the production line - although supply chain, patients and pharmacists should check their cartons.

The issue related to one batch of Hypurin Porcine Neutral Insulin, with the batch number PL40147. The MHRA issued a drug alert following a precautionary recall by the manufacturer.

If a pharmacist or wholesaler comes across one of the cartons from the batch in question, they should contact Wockhardt immediately. They have also been urged to contact all patients who may have stocks of the insulin. Cartons of Hypurin Porcine Neutral Insulin 100 IU/ml with the same lot number are not included in the recall and should not be returned.

Gerald Heddell, MHRA Director of Inspection, Enforcement and Standards said: “It is important that patients continue to administer their insulin as required. Patients with any questions or concerns should contact their GP or pharmacist as soon as possible. An investigation has taken place and action has been taken to rectify the issue.”

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.